Arkansas, 2004Flash Flood in Arkansas, September 24, 2004
September 24, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 1:50 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 24, 1:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT FRI SEP 24 2004
.SHORT TERM...TONIGHT THROUGH MONDAY
SCATTERED SHOWERS ACROSS THE WESTERN TWO THIRDS OF THE STATE THIS
AFTERNOON...WITH ISOLATED THUNDERSTORMS IN THE EXTREME WEST.
MOISTURE BEING PULLED INTO THE STATE FROM THE REMNANTS OF HURRICANE
IVAN...AND INTERACTING WITH A NEARLY STATIONARY FRONT.
ALSO...SHORTWAVES OFF OF THE CIRCULATION OF IVAN ARE MOVING NORTH
AND HELPING TO GENERATE SHOWERS. WITH ALL THESE FACTORS BEING IN
CLOSE PROXIMITY TO THE AREA...HAVE CONTINUED THE CHANCE POPS
TONIGHT...ALONG WITH ISOLATED THUNDER. FOR NOW...HAVE ONLY LIGHT
AMOUNTS IN FOR QPF...BUT IF ENOUGH MOISTURE GETS PULLED
NORTH...SOUTHWEST ARKANSAS COULD SEE AN INCREASE IN PRECIP RATES.
FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTHEAST THROUGH THE STATE
TONIGHT AND SATURDAY. HIGHEST COVERAGE OF RAINFALL WILL BE RIGHT
ALONG THE BOUNDARY...SO HAVE HIGHEST POPS WEST OF A LINE FROM
TEXARKANA TO BATESVILLE. SATURDAY THE AXIS SHIFTS SOUTH...AS DRIER
AIR MOVES IN FROM THE NORTH. HAVE RAINFALL ENDING IN THE NORTH
SATURDAY MORNING...BUT LINGERING IN THE SOUTH UNTIL SATURDAY EVENING.
TEMPS TODAY WERE HELD IN CHECK DUE TO CLOUD COVER AND RAINFALL...BUT
THINK SATURDAY WILL BE SLIGHTLY WARMER DUE TO LESS CLOUD COVER. BY
SUNDAY AND MONDAY...HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE
STATE...WITH TEMPS NEAR NORMAL.
&&
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
DRY PERIOD IN STORE FOR THE EXTENDED. SOME INCREASE IN MOISTURE OVER
THE AREA BY WEDNESDAY...BUT NOT ENOUGH TO INCLUDE ANY POPS.
TEMPERATURES SHOULD BE NEAR NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 64 84 61 84 / 40 30 20 10
HARRISON AR 58 79 55 79 / 30 20 10 10
HOT SPRINGS AR 64 84 61 84 / 40 30 20 10
PINE BLUFF AR 65 85 62 85 / 30 30 20 10
MOUNTAIN HOME AR 58 79 54 79 / 30 20 10 10
MONTICELLO AR 66 85 63 85 / 30 20 20 10
SEARCY AR 63 83 59 83 / 40 30 20 10
MOUNT IDA AR 63 84 59 84 / 40 30 20 10
RUSSELLVILLE AR 61 82 56 82 / 40 20 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
58/22
Hazardous weather outlook, Sep 24, 4:00 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI SEP 24 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI SEP 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A
COLD FRONT MAKES ITS WAY IN FROM THE PLAINS TO ARKANSAS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED WITH THIS SYSTEM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE COLD FRONT WILL INTERACT WITH THE REMAINS OF TROPICAL STORM
IVAN BY SATURDAY. THIS WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS
AND THUNDERSTORMS OVER MUCH OF THE AREA THROUGH SATURDAY NIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
BY SUNDAY...HIGH PRESSURE WILL MOVE INTO THE STATE...PUSHING THE
FRONTAL SYSTEM INTO THE TENNESSEE VALLEY. DRY WEATHER IS EXPECTED
THROUGH THURSDAY.
DRY CONDITIONS OVER THE NATURAL STATE DURING THE LAST MONTH HAVE
CREATED A DANGER OF WILDFIRES. MANY COUNTIES HAVE BURN BANS IN
EFFECT. THOUGH THERE IS A CHANCE OF RAIN IN THE FORECAST THROUGH
SATURDAY...A GOOD SOAKING RAIN IS NOT ANTICIPATED. WITH DRY WEATHER
EXPECTED FOR DAYS THREE THROUGH SEVEN...THESE CONDITIONS WILL
CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
57
Flash Flood, Johnson
- When
- September 24, 3:30 PM CST to 5:00 PM CST
- Where
- Johnson County, Ludwig
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.570, -93.460 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding to occur in the Ludwig area. Several streets were flooded along Highway 292.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, September 24, 2004$100,000 · 1.75 in hail · 5 events
- Hail in Texas, September 24, 2004$60,000 · 1.75 in hail · 2 events
- Hail in Colorado, September 24, 20041 in hail · 4 events
- Hail and Damaging Wind in Kansas, September 24, 200452 kt wind · 4 events
- Hurricane in Florida, September 24 to 26, 2004$5,000 · 3 events
- Hail in Kansas, September 24, 20040.88 in hail · 2 events
- Flash Flooding in Texas, September 24 to 25, 20042 events
- Flash Flood in Texas, September 24, 20041 event
- Hail in New Mexico, September 24, 20040.75 in hail · 1 event
- Hail in New Mexico, September 24, 2004$10,000 · 1.75 in hail · 1 event
- Funnel Cloud in Florida, September 24, 20041 event
- Heavy Rain in Missouri, September 24, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422142.